Sudden cardiac death during ambulatory ECG monitoring. A report of 2 cases.

Abstract

Two cases of sudden cardiac death during ambulatory ECG monitoring, each with an episode of torsade de pointes as part of the terminal dysrhythmia, are reported. In the first case, pause-dependent changes of the TU waves favour early after-depolarisations and triggered activity as the initiating mechanism of torsade. Quinidine therapy was probably an aggravating factor. Torsade was not initiated in a pause-dependent fashion in the second patient, who had ECG evidence of an episode of ischaemia as trigger for the terminal dysrhythmia. Both patients had impaired left ventricular function and underlying coronary artery disease.

Cite this paper

@article{Badenhorst1989SuddenCD, title={Sudden cardiac death during ambulatory ECG monitoring. A report of 2 cases.}, author={Jacques Badenhorst and Jeremy Bennett and Stavros V. Konstantinides and Francois van Niekerk}, journal={South African medical journal = Suid-Afrikaanse tydskrif vir geneeskunde}, year={1989}, volume={76 5}, pages={223-6} }